Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 367, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 19, 2009, 2:11 PM CDT for Collin County, Dallas County, Rockwall County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2009, 2:11 PM CDT (19:11 UTC)
- Expired
- Jul 19, 2009, 3:15 PM CDT
- In force
- 64 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Collin County, TX, Dallas County, TX, Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 79 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.2 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -171 J/kg
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 12:56 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 19, 12:56 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1256 PM CDT SUN JUL 19 2009 .UPDATE... SW HALF OF CWA GENERALLY CAPPED PER SPC MESO PAGE FROM DRYING HILL COUNTRY COMPLEX. MLCAPE OFF SPC PAGE SHOWING NE HALF OF CWA UNCAPPED WITH MLCAPE VALUES 2000 J/KG PLUS. OLD...SHALLOW STATIONARY FRONT NOW NEAR RED RIVER VALLEY...EASING NWD. SOME HEALTHY CU FIELDS NOW FORMING ALONG A LINE FROM NOCONA/GAINESVILLE...SE THROUGH DENTON/MCKINNEY AND INTO AREAS FROM CANTON...SOUTH THROUGH PALESTINE AND FAIRFIELD. QUESTION NOW IS WILL DAYTIME HEATING/HAVE RAISED HIGHS INTO THE MID 90S MANY LOCATIONS/ ASSIST IN ANY WIDELY SCT STORM DEVELOPMENT. MOISTURE HARD TO DISCERN...BECAUSE 12Z FWD SOUNDING SHOWS THIN MOISTURE PATCHES AROUND 650MB/14 KFT AND AROUND 800MB/7 KFT OR SO...SO WILL STAY SLIGHT CHANCE MOST AREAS WITH DRY AIR ENTRAINMENT PROBABLY LIMITING OVER POTENTIAL FOR MORE SCATTERED COVERAGE OF STORMS THIS AFTERNOON. OTHERWISE...JUST SLIGHTLY RAISED HIGH TEMPS AND ADJUSTED POSITION OF FRONT. WILL UPDATE HAZARDOUS WX OUTLOOK FOR NEW THOUGHTS AS WELL. 05/ && .AVIATION... MORNING COMPLEX HAS LEFT MOST OF NORTH TEXAS IN AREA OF SUBSIDENCE THIS MORNING. THIS HAS LEFT LITTLE IN THE WAY OF CU DEVELOPMENT SO FAR...BUT DO EXPECT SOME IN THE NEXT COUPLE OF HOURS AS TEMPERATURES WARM. WITH NO FORCING THIS AFTERNOON...DO NOT EXPECT MUCH IN THE WAY OF AFTERNOON PRECIP NEAR THE METROPLEX. HOWEVER...WITH DEWPOINTS 14 DEGREES HIGHER THAN YESTERDAY AN ISOLATED STORM IS POSSIBLE. CHANCES FOR CONVECTION APPEAR TO BE BETTER FARTHER SOUTH SO WILL INCLUDE A VCTS FOR KACT THIS AFTERNOON. DID INCLUDE A VCTS FOR THE 24-36 HOUR OUTLOOK PERIOD FOR DFW TOMORROW AS THUNDERSTORMS CHANCES APPEAR GREATER AS A STRONG DISTURBANCE MOVES THROUGH THE REGION. 85/NH && .PREV UPDATE... .UPDATE... FRONT HARD TO DISCERN...BUT LOOKING AT OBS AND MSAS/NWS SEA-LEVEL PRESSURE...IT APPEARS TO NOW HAVE MOVE BACK UP ALONG AND JUST SW OF I-20 CORRIDOR...AS EVIDENCED BY ISOLATED STORM NEAR STEPHENVILLE WHICH LIKELY AN AREA OF ENHANCED SURFACE CONVERGENCE. PER LATEST SATELLITE AND RADAR TRENDS...HAVE ADJUSTED POPS THIS MORNING TO BE RELEGATED MAINLY TO THE SWRN COUNTIES...THEN MAINLY LOW POPS SOUTH OF THE I-20 CORRIDOR THIS AFTERNOON IN MORE MOISTURE RICH AIRMASS. HOWEVER...SUBSIDENCE FROM MORNING SYSTEM...AS HAS BEEN THE CASE THE PAST SEVERAL DAYS...MAY MITIGATE ANYTHING MORE THAN AN ISOLATED SHOWER OR STORM DOWN THAT WAY. STATIONARY FRONT WILL LIKELY EITHER MIX OUT OR MOVE NORTH OF THE RED RIVER BY THIS EVENING AS PRESSURE FALLS OCCUR OFF THE LEE OF THE CO/WY ROCKIES. OTHERWISE...JUST TWEAKED TEMPS DOWN A BIT SOUTH OF I-20 CORRIDOR /LOW 90S PER EXPECTED MID/HIGH CLOUD CANOPY AND WARMER ACROSS THE NORTH/MID 90S. UPDATE TO BE SENT SHORTLY. 05/ && .PREV DISCUSSION... /ISSUED 355 AM CDT SUN JUL 19 2009/ NORTHWESTERLY FLOW ALOFT WILL PREVAIL ACROSS NORTH TEXAS FOR MOST OF THE NEXT WEEK. A SERIES OF UPPER LEVEL DISTURBANCES EMBEDDED IN THE NORTHWEST FLOW WILL RESULT IN AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MIDWEEK. WILL KEEP THE BEST CHANCES FOR TODAY ACROSS THE WESTERN-MOST ZONES. A MORE SIGNIFICANT SHORTWAVE MONDAY NIGHT INTO TUESDAY...WILL BRING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE NORTHEASTERN ZONES. HAVE JUST PLACED 10 PERCENT POPS IN FOR THURSDAY AND FRIDAY AS THE BEST CHANCES OF RAIN WILL BE TO THE NORTH AND EAST. THE GFS BRINGS A FRONT DOWN TO THE RED RIVER SATURDAY MORNING WHILE THE ECMWF IS ABOUT 24 HOURS SLOWER. THIS MAY BRING SOME CHANCES OF RAIN BACK INTO THE FORECAST BY LATE SATURDAY/EARLY SUNDAY. EXPECT NEAR TO SLIGHTLY BELOW SEASONAL NORMAL TEMPERATURES FOR MOST OF THE COMING WEEK. 58 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 96 75 96 76 96 / 20 20 30 20 20 WACO, TX 97 75 96 76 96 / 20 10 30 20 20 PARIS, TX 92 69 93 71 89 / 20 20 30 30 50 DENTON, TX 96 73 96 75 93 / 20 20 30 20 20 MCKINNEY, TX 96 71 95 74 93 / 20 20 30 20 30 DALLAS, TX 96 76 96 77 94 / 20 20 30 20 30 TERRELL, TX 92 71 95 73 93 / 30 20 30 20 30 CORSICANA, TX 94 71 95 73 93 / 30 20 30 20 20 TEMPLE, TX 98 73 96 72 95 / 30 10 30 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 85/05
Hazardous weather outlook, Jul 19, 1:53 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 153 PM CDT SUN JUL 19 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 153 PM CDT SUN JUL 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING MICROBURST WINDS TO 60 MPH... LOCALLY HEAVY RAINFALL IN EXCESS OF ONE INCH...AND POSSIBLY SMALL HAIL ARE POSSIBLE THROUGH EARLY EVENING. WIDELY SCATTERED STORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS TODAY...WITH BEST CHANCES OVER EAST OF INTERSTATE 35 THIS AFTERNOON. OVERNIGHT...LOW CHANCES WILL PERSIST WEST OF INTERSTATE 35 CORRIDOR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH TEXAS THROUGH WEDNESDAY. AN ISOLATED SEVERE STORM WILL BE POSSIBLE...ESPECIALLY ON TUESDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED...MAINLY ACROSS THE EASTERN HALF OF NORTH TEXAS THROUGH EARLY EVENING. 05/
In the hours before
Special weather statement, Jul 19, 1:38 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
138 PM CDT SUN JUL 19 2009
TXZ103-191915-
DENTON TX-
138 PM CDT SUN JUL 19 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
DENTON COUNTY
AT 138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF DENTON...MOVING SOUTHEAST AT
5 MPH.
PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
LAT...LON 3342 9684 3312 9683 3310 9737 3337 9739
3343 9738 3344 9734
TIME...MOT...LOC 1838Z 322DEG 3KT 3327 9709
85/NHSpecial weather statement, Jul 19, 1:45 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 145 PM CDT SUN JUL 19 2009 TXZ104-191915- COLLIN TX- 145 PM CDT SUN JUL 19 2009 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN COLLIN COUNTY AT 145 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES EAST OF ALLEN...MOVING SOUTHEAST AT 5 MPH. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. LAT...LON 3320 9644 3301 9638 3299 9683 3322 9684 TIME...MOT...LOC 1845Z 313DEG 6KT 3309 9661 85/NH
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:38 PM CDT | Special Weather Statement | FWD | Denton | 37 min |
| Jul 19, 1:45 PM CDT | Special Weather Statement | FWD | Collin | 30 min |
| Jul 19, 2:02 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 44 min |
| Jul 19, 2:40 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman, Rockwall | 65 min |
| Jul 19, 2:51 PM CDT | Special Weather Statement | FWD | Freestone | 24 min |
| Jul 19, 3:01 PM CDT | Special Weather Statement | FWD | Collin | 29 min |
| Jul 19, 3:09 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 66 min |
| Jul 19, 3:14 PM CDT | Special Weather Statement | FWD | Tarrant | 31 min |
| Jul 19, 3:15 PM CDT | Special Weather Statement | FWD | Navarro | 30 min |
| Jul 19, 3:26 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 52 min |
| Jul 19, 3:48 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 35 min |
| Jul 19, 3:53 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 67 min |
| Jul 19, 4:22 PM CDT | Special Weather Statement | FWD | Parker | 23 min |
| Jul 19, 4:37 PM CDT | Special Weather Statement | FWD | Parker | 38 min |
| Jul 19, 4:47 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 58 min |
| Jul 19, 4:56 PM CDT | Special Weather Statement | FWD | Robertson | 34 min |
| Jul 19, 5:31 PM CDT | Special Weather Statement | FWD | Robertson | 29 min |
| Jul 19, 5:47 PM CDT | Special Weather Statement | FWD | Tarrant | 28 min |
| Jul 19, 5:55 PM CDT | Special Weather Statement | FWD | Anderson | 35 min |
| Jul 19, 5:59 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 31 min |
| Jul 19, 6:22 PM CDT | Special Weather Statement | FWD | Hill | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.